Jump to content

Protracted Withdrawal or PAWS (post-acute withdrawal syndrome) - How long does it last?


squirrel
 Share

Recommended Posts

Hi. I'm new here. I've been suffering from severe & serious WD symptoms for almost 4 years now. My body is in chaos still. I don't know all the abbreviations yet do excuse me for that. I was on highest of Zyprexa for 6 years and also 40mg of Prozac. Told to taper off Zyprexa in 2 weeks!  Tapered off Prozac in 6 months. I feel lost as my body continues to be banged around from odd symptom to the next, zaps, twists, spasms, ears ringing at 3 different levels, tics, balance issues, jackhammer esophagus, Dystonia, TD...immuno suppressed. I catch the craziest illnesses and am lucky to be alive! I'm a fighter and came here to find help and even terminology for my overall set of issues, too. I'm very confused from what has happened, but also what to do about it to get better! My Dr abandoned me after he hurt me and I've been trying to fight thru the discrimination to find my own specialists but it's been a tough journey! I'm here and will continue to read on. Hope you don't feel alone anymore and maybe I helped in some way? IDK. I was on Prozac for 26 years and had no idea until about 15 min ago that may have been a contributing factor also? Not sure.  

Link to comment
Share on other sites

Whats the difference between post acute withdrawl and normal withdrawl? I know we take a lot of time to completly heal, but i was wondering if the worst parts are in the first months?

Link to comment
Share on other sites

  • Administrator

READ THE TOPIC FROM THE BEGINNING

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
Share on other sites

  • Altostrata changed the title to Protracted Withdrawal or PAWS (post-acute withdrawal syndrome) -- How long does it last?
  • 5 weeks later...

Hi Altostrata:

 

You mention in your most recent post in the Post SSRI sexual dysfunction thread , that it took 11 years for your PAWS from Paxil to completely end. I just wanted to ask, if your PAWS went on for 11 years, and at about 11 years post Paxil, they have now completely resolved? Have your PAWS now completely resolved, and it took 11 years for them to completely end? Is this correct?

Last took an SSRI January 2009.

 

Last took a benzodiazepine May 2015.

 

Free from all prescription medication since May 2015.

 

Everything has mostly healed apart from PSSD which is still very bad, and is my most distressing symptom. Also i have developed some allergy problems/ sensitivities to things in the environment which i believe was possibly caused by the prescription medications (SSRI's and benzos).

Link to comment
Share on other sites

  • ChessieCat changed the title to Protracted Withdrawal or PAWS (post-acute withdrawal syndrome) - How long does it last?
  • 3 weeks later...
On 9/19/2020 at 10:50 PM, Spruce30 said:

Hi Altostrata:

 

You mention in your most recent post in the Post SSRI sexual dysfunction thread , that it took 11 years for your PAWS from Paxil to completely end. I just wanted to ask, if your PAWS went on for 11 years, and at about 11 years post Paxil, they have now completely resolved? Have your PAWS now completely resolved, and it took 11 years for them to completely end? Is this correct?

 

Bump

Last took an SSRI January 2009.

 

Last took a benzodiazepine May 2015.

 

Free from all prescription medication since May 2015.

 

Everything has mostly healed apart from PSSD which is still very bad, and is my most distressing symptom. Also i have developed some allergy problems/ sensitivities to things in the environment which i believe was possibly caused by the prescription medications (SSRI's and benzos).

Link to comment
Share on other sites

  • 4 weeks later...

Length of withdrawal

 

If theres a topic for this please merge it since i cant find it myself

 

why is that im 10 years out and people have kicked it in 2 years or 4 or 5 ? Does anyone have theories regarding how long it takes some brains? 

 

Edited by Guest
added topic title
Link to comment
Share on other sites

  • Moderator Emeritus

 * * * * * *   PLEASE WATCH THIS VIDEO   * * * * * *

Antidepressant Withdrawal Syndrome and its Management

 

MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

Woohoo!!!  Finally off Pristiq    Post 0 updates start here

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

My full tapering program     My Intro (goes to my tapering graph)    My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

Please DO NOT TAG me - thank you.

Link to comment
Share on other sites

  • 2 weeks later...

I'm not experiencing any withdrawal symptoms at this point (11 months post-cessation).  And my pre-existing headache disorder is in remission thanks to a more proactive approach with my medical team.  I did not appreciate being prescribed Lexapro.

 

As for why the withdrawal seems to have abated, I credit an aggressive post-withdrawal supplement regimen: I saw the biggest effects with magnesium citrate, omega 3s, lion's mane, and judicious use of 5htp (with meals) (DO NOT take this with an antidepressant).  I don't know if these have physically helped as much as I think, or if it's just placebo effect.  Be very careful with supplements, though - especially while withdrawing.  It took me a while to come up with these, and some trial supplements caused reactions.  What worked for me might not work for you, and I'm not a doctor.  Definitely run everything you are interested in taking by a qualified provider beforehand.

 

As for what else might help, I would suggest:

  • Soft music in the background;
  • Daily meditation (I like Jeff Warren's guided sessions on calm);
  • Daily light exercise (4,400-10,000 steps per day);
  • Sleep tracking with a wearable (I use Oura);
  • VR - I use Oculus Go and am particularly fond of the Alcove and Guided Meditation apps;
  • Calendaring (Google Calendar), to-do lists (Trello), tracking your time (Forest app);
  • Learning something every day (TEDx talks are amazing);
  • Chamomile tea

Hope this helps.  You will heal!

 

Previously - Escitalopram ("Lexapro"): 03 - 05/2018 - 10mg // 05/2018 - 12/2019 - monthly hyperbolic dose reduction to 0.

 

I am not a medical doctor.  Always consult a qualified medical professional before taking any substance.

Link to comment
Share on other sites

  • 1 month later...
  • 11 months later...

Benzo Q&A with Dr. Jenn and theory on why we get protracted withdrawal

 

YouTube video title:  Benzo Withdrawal with Dr. Jennifer Leigh - Everything You Wanted to Know About Benzo Withdrawal

 

 

Edited by ChessieCat
added topic title before merging with existing topic

Ativan Sept 2016 to February 2017 

Cymbalta 30mg from November 2016, taper started in July 2018. 

 

Horrible withdrawals from Ativan. Was starting to feel better until I began tapering Cymbalta in July. CNS was still very fragile from benzo WD. Went from Cymbalta 30mg to 20mg in in 2.5 months. Was at 20mg for approx 3 weeks and then went back up to 22.5mg.

 

Symptoms: intense shaking, heart palpitations, extreme anxiety and rage, depression, sweating, nausea. 

Used to be into fitness but can't workout now until my nervous system calms down. 

Link to comment
Share on other sites

 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy